Experience with Briviact (brivaracetam)?

Messages
15
Reaction score
0
Points
0
Hi everyone -- In my mental haze over the past four years, the existence of this forum slipped my mind. I'm so happy to have found it again!

I'm not sure if background is necessary, but a quick one: my seizures started in 2013 out of nowhere at the age of 32 (several a day). Ever since, I've been trying to find a medication that I can tolerate. I have awful reactions to most drugs and can hardly take NyQuil without getting sick. And, while the physical symptoms are a bummer, it's the psychological changes that really have me down. I am desperate to find a drug that will clear my head and -- not to be dramatic, but -- allow me to be the person I used to be.

I was on Keppra for 2 years, and after a 6-day inpatient EEG was moved to Zonegran last year. It's been okay overall, but I still feel like it's affecting me psychologically. Maybe I'm just too hopeful, but at my neuro visit this week, we decided to try another drug . . . Briviact. My doctor swears it has none of the "rage" symptoms of Keppra, and less of a side effect profile overall.

There doesn't seem to be a lot of information online, or on this forum, about this drug. I'd be very appreciative of any first-hand stories.

Thank you, and I hope everyone is doing well today!
 

Loopy Lou

Veteran
Messages
2,378
Reaction score
80
Points
173
I've been looking into this as well, as i am likely to be changing from Keppra to brivaracetam soon. Been on Keppra for about 7 or 8 years and neuro thinks i'm tolerant to it.

From what i've found, brivatacetam is very close to keppra in composition and how it works.

Hope these help you out!

https://www.epilepsy.org.uk/news/news/new-add-drug-partial-onset-seizures-launches-uk-66105

https://www.medicines.org.uk/emc/medicine/31452

https://www.ncbi.nlm.nih.gov/pmc/articles/PMC4120388/

It is a really new drug, i think it was only licensed last year, so long term side effects won't really be known yet.
 

Bernard

Your Host
Administrator
Benefactor
Messages
6,593
Reaction score
68
Points
203
Stacy's neuro was involved in some of the medical trials for Briviact and suggested it for her a while ago. She's been taking it for many months now. It's hard for me to give you a fair report on it though because she is also taking two other drugs and it's hard to tell which drugs are causing which side effects. We're still trying to find the right balance for her.
 

BillK

New
Messages
38
Reaction score
0
Points
0
I'm calculating it out and I would end up paying around $4,000 per year for Briavact! And that would be for the minimum dosage, 25 mg in morning and evening. Maybe I could get my neurologist to prescribe a higher dose and then just split them - but the pictures I can find on the Internet don't have a line down the middle. Anyway, thanks for the information about its similarity to Keppra. I know I didn't like the side effects with that one, but hopefully I have them written down somewhere.
 

Loopy Lou

Veteran
Messages
2,378
Reaction score
80
Points
173
I just wanted to update on this. I've been on Briviact for a few months now. I didn't get many side effects from Keppra (i'm still on a lower dose of this along with clobazam and the briviact), so luckily never got the dreaded kepprage.

Briviact for me, is a different story. I'm on 100mg a day now, and i noticed that things that normally wouldn't annoy me, are really getting to me. I've become sad, and angry, and snappy. It has eased off a little since i first started it, but it's still there, and its very unlike me. I just hope i get used to the medication and this side effect eases off before i lose all my friends or become a complete hermit for fear of offending people.

I had a neurologists appointment today and asked that the briviact not be increased for a while to see if i can adjust to it and stabilise my moods a bit, so fingers crossed!
 
Top